Alert archive / California / Frost Advisories in 2007
Frost Advisory 4, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this frost advisory at Dec 21, 2007, 3:20 AM PST for Santa Clara County, California. It took effect at Dec 22, 2007, 12:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 3:20 AM PST (11:20 UTC)
- In effect from
- Dec 22, 2007, 12:00 AM PST
- Expired
- Dec 21, 2007, 3:49 PM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
County Santa Clara County, CA
The radar
The San Francisco radar (KMUX), 20 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 11.3 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 211120 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 320 AM PST FRI DEC 21 2007 ...THE FIRST OFFICIAL NIGHT OF WINTER WILL BE A COLD ONE... .A COLD AIRMASS WILL REMAIN OVER THE BAY AREA AS HIGH PRESSURE CONTINUES TO BUILD OVERHEAD TODAY AND TONIGHT. AS A RESULT...SKIES WILL BE RELATIVELY CLEAR WITH LIGHT WINDS ALLOWING FOR FREEZING TO SUB- FREEZING TEMPERATURES. CAZ506-212000- /O.NEW.KMTR.FZ.W.0008.071222T0800Z-071222T1700Z/ NORTH BAY INTERIOR VALLEYS- 320 AM PST FRI DEC 21 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT SURFACE WINDS WILL HELP TO PRODUCE SUB-FREEZING TEMPERATURES BY SATURDAY MORNING. WIDESPREAD OVERNIGHT TEMPERATURES IN THE UPPER 20S WILL BE REALIZED IN SONOMA AND NAPA VALLEYS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE PROTECTED VALLEYS OF THE INTERIOR NORTH BAY REGION. IN ADDITION TO SUB-FREEZING TEMPERATURES PATCHY FROST WILL ALSO BE POSSIBLE. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ CAZ513-212000- /O.NEW.KMTR.FR.Y.0004.071222T0800Z-071222T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- 320 AM PST FRI DEC 21 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT SURFACE WINDS WILL HELP TO PRODUCE NEAR FREEZING TEMPERATURES BY SATURDAY MORNING. OVERNIGHT TEMPERATURES IN THE LOWER 30S WILL BE REALIZED IN NORTHERN SANTA CLARA VALLEY WITH SUB-FREEZING TEMPERATURES IN SOUTHERN SANTA CLARA VALLEY. IN ADDITION TO COLD OVERNIGHT TEMPERATURES PATCHY FROST WILL ALSO BE POSSIBLE. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ MEHLE
1 follow-up statement
000 WWUS76 KMTR 212349 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 349 PM PST FRI DEC 21 2007 ...THE FIRST OFFICIAL NIGHT OF WINTER WILL BE A COLD ONE... .A COLD AIRMASS WILL REMAIN OVER THE BAY AREA AS HIGH PRESSURE CONTINUES TO BUILD OVERHEAD TONIGHT. AS A RESULT... SKIES WILL BE CLEAR WITH LIGHT WINDS ALLOWING FOR FREEZING TEMPERATURES. CAZ513-221200- /O.UPG.KMTR.FR.Y.0004.071222T0800Z-071222T1700Z/ /O.EXA.KMTR.FZ.W.0008.071222T0800Z-071222T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- 349 PM PST FRI DEC 21 2007 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... ...FROST ADVISORY NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS UPGRADED THE FROST ADVISORY TO A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT SURFACE WINDS WILL HELP TO PRODUCE FREEZING TEMPERATURES BY SATURDAY MORNING. OVERNIGHT TEMPERATURES WILL FALL TO NEAR 30 DEGREES IN THE SANTA CLARA VALLEY AFTER MIDNIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ CAZ506-221200- /O.CON.KMTR.FZ.W.0008.071222T0800Z-071222T1700Z/ NORTH BAY INTERIOR VALLEYS- 349 PM PST FRI DEC 21 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. THE COMBINATION OF MOSTLY CLEAR SKIES AND LIGHT SURFACE WINDS WILL HELP TO PRODUCE SUB-FREEZING TEMPERATURES BY SATURDAY MORNING. WIDESPREAD OVERNIGHT TEMPERATURES IN THE UPPER 20S WILL BE REALIZED IN SONOMA AND NAPA VALLEYS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE PROTECTED VALLEYS OF THE INTERIOR NORTH BAY REGION. MEASURES SHOULD BE TAKEN TO PROTECT SENSITIVE CROPS AND VULNERABLE ANIMALS SHOULD BE KEPT INDOORS IN A BARN OR SIMILAR STRUCTURE. $$ CAZ508-221200- /O.NEW.KMTR.FR.Y.0005.071222T0800Z-071222T1700Z/ SAN FRANCISCO BAY SHORELINE- 349 PM PST FRI DEC 21 2007 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN MONTEREY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PST SATURDAY. TEMPERATURES ARE EXPECTED TO FALL INTO THE LOWER TO MIDDLE 30S OVERNIGHT. A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. $$ STROBIN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this frost advisory went out at Dec 20, 8:47 PM PST, 6 hours 33 minutes earlier.
Area forecast discussion, Dec 20, 8:47 PM PST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
847 PM PST THU DEC 20 2007
.DISCUSSION...THE PASSAGE OF THE COLD FRONT THIS MORNING LEFT MUCH
COOLER TEMPERATURES ACROSS THE DISTRICT WITH HIGHS TODAY RANGING
FROM THE UPPER 30S IN THE HIGHEST HILLS TO THE 50S ELSEWHERE.
READINGS WERE AS MUCH AS 10 DEGREES COOLER THAN MAX TEMPERATURES ON
WEDNESDAY.
THE FRONT HAS PASSED BUT BLUSTERY NORTHWEST WINDS CONTINUE TO BLOW
OVER THE COASTAL WATERS AS WELL AS ACROSS THE HILLTOPS. AUTOMATED
WEATHER GAUGES IN THE NORTH AND EAST BAY HILLS ARE PICKING UP WINDS
GUSTING TO AROUND 30 MPH. WINDS ARE MUCH LIGHTER INLAND AREAS WITH 5-
15 MPH MOST AREAS. THE DEW POINT TEMPERATURES HAVE LOWERED
CONSIDERABLE AND HAVE DROPPED INTO THE 30S MOST AREAS. EXPECT
BREEZES TO KEEP THE TEMPERATURES MIXED OVERNIGHT...BUT SOME OF THE
WIND-SHELTERED AREAS INLAND COULD DROP BELOW FREEZING BY MORNING.
AREAS OF FOG ARE STILL EXPECTED MAINLY IN THE INTERIOR VALLEYS.
HIGH PRESSURE ALOFT WILL BUILD OVER THE WEST COAST ON FRIDAY AND
KEEP THE DISTRICT DRY THROUGH MUCH OF THE WEEKEND. THE LATEST GFS
BRINGS THE TAIL OF A STORM SYSTEM ACROSS NORTHERN CALIFORNIA LATE
IN THE DAY SATURDAY...BUT RAIN CHANCES SHOULD REMAIN TO THE NORTH AS
500 MB HEIGHTS STAY ABOVE 570 DM. A STRONGER SYSTEM CLIPPING ACROSS
NORTHERN CALIFORNIA SUNDAY NIGHT HAS A BETTER CHANCE OF BRINGING
RAIN TO THE NORTH BAY...BUT AS THE MAIN FOCUS OF ENERGY IS OVER THE
PACIFIC NORTHWEST...NOT MUCH RAINFALL IS EXPECTED IN OUR CWA.
HIGH PRESSURE THEN TO KEEP THE DISTRICT DRY THROUGH THE EARLY PART
OF THE WEEK UNTIL ANOTHER TROUGH DROPS FAR ENOUGH SOUTH TO BRING
RAIN CHANCES TO THE AREA ON WEDNESDAY.
&&
.CLIMATOLOGY...WINTER OFFICIALLY BEGINS ON DECEMBER 21ST AT 10:08 PM
PST.
&&
.AVIATION...SKIES CONTINUE TO CLEAR THIS EVENING AS THE FRONT MOVES
AWAY FROM OUR AREA. GUSTY WINDS WILL GRADUALLY TAPER TONIGHT AS THE
PRESSURE GRADIENT RELAXES IN THE WAKE OF THE FRONT. PATCHY FOG WILL
DEVELOP IN INLAND VALLEY LOCATIONS SUCH AS KSTS REDUCING VSBYS AND
DROPPING CIGS TO VLIFR CONDITIONS.
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...PT ARENA TO PT PIEDRAS BLANCAS.
PUBLIC FORECAST: ANDERSON
AVIATION/MARINE: C WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Dec 20, 2:33 PM PST, 12 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 233 PM PST THU DEC 20 2007 CAZ006-505>514-516>518-212245- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY INTERIOR VALLEYS-NORTH BAY MOUNTAINS- SAN FRANCISCO BAY SHORELINE-SAN FRANCISCO PENINSULA COAST- EAST BAY INTERIOR VALLEYS-EAST BAY HILLS AND DIABLO RANGE- SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY...INCLUDING SAN JOSE- MONTEREY BAY...NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- 233 PM PST THU DEC 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WHICH HAD BROUGHT RAINFALL TO CENTRAL CALIFORNIA HAS MOVED WELL TO THE EAST. BEHIND IT...LIGHTER WINDS WILL COMBINE WITH COOLER CONDITIONS TO PRODUCES FOG IN MANY VALLEY LOCATIONS STARTING TONIGHT. PATCHY DENSE FOG IS POSSIBLE WHICH MAY DROP VISIBILITIES DOWN TO A QUARTER OF A MILE OR LESS AT TIMES IN LOCAL AREAS. TRAVELERS SHOULD BE PREPARED FOR POTENTIALLY HAZARDOUS DRIVING CONDITIONS DUE TO REDUCED VISIBILITIES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY TEMPERATURES ARE EXPECTED TO BE A FEW DEGREES COOLER FRIDAY NIGHT WHICH SHOULD PRODUCE ADDITIONAL AREAS OF FOG IN THE VALLEYS. DENSE FOG WILL BE POSSIBLE AGAIN. TRAVELERS MAY ENCOUNTER AREAS OF REDUCED VISIBILITIES WHICH MAY MAKE TRAVEL MORE DIFFICULT. MORE WIND IS EXPECTED FOR SATURDAY NIGHT WHICH SHOULD GREATLY REDUCE THE FOG. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE.
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 3:20 AM PST | Freeze Warning | MTR | Marin, Napa, Santa Clara, Sonoma | 30 hr |
| Dec 21, 3:49 PM PST | Frost Advisory | MTR | Alameda, Contra Costa, San Mateo, Santa Clara | 17 hr |
Nearby
Frost Advisories in California, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.